MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA TUBES NEO/PED FLEXTEND; TUBE, TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA TUBES NEO/PED FLEXTEND; TUBE, TRACHEOSTOMY AND TUBE CUFF
Model Number 67NFPS35
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This remediation mdr was generated under protocol (b)(4), as a result of warning letter cms#(b)(4).A device history review was conducted which indicated all inspections were completed and no issues were noted during manufacture.A product sample and two images were received for evaluation.Visual and functional testing were performed.During visual inspection, it was observed that the device was in used conditions, without the original packaging and with its certificate of safe handling.During functional testing, the complaint was not confirmed.When the sample was inflated with air, the cuff only inflated one side.According to the ifu (instruction for use) the pilot balloon was manipulated and the cuff inflated.After the whole cuff inflated, it was deflated and inflated four times.Every time the cuff inflated completely and symmetrically.The root cause of the reported issue could not be determined.No actions were taken.
 
Event or Problem Description
It was reported that the cuff was not inflating fully during pre-test.No patient injury was reported.

Brand Name
BIVONA TUBES NEO/PED FLEXTEND
Common Device Name
TUBE, TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key16316461
Report Number3012307300-2023-00994
Device Sequence Number8657612
Product Code JOH
UDI-Device Identifier10351688518798
UDI-Public10351688518798
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/28/2020
Device Model Number67NFPS35
Device Catalogue Number67NFPS35
Device Lot Number4066292
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2023
Initial Report FDA Received Date02/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown